Economics at your fingertips  

Efficient calculation of the joint distribution of order statistics

Jonathan von Schroeder and Thorsten Dickhaus

Computational Statistics & Data Analysis, 2020, vol. 144, issue C

Abstract: The problem of computing the joint distribution of order statistics of stochastically independent random variables in one- and two-group models is considered. While recursive formulae for evaluating the joint cumulative distribution function of such order statistics exist, their numerical implementation remains a challenging task. This task is tackled by presenting novel generalizations of known recursions. They are utilized to obtain exact results (calculated in rational arithmetic) as well as faithfully rounded results. Finally, some applications in goodness-of-fit testing, step-wise multiple hypothesis testing, and sample size calculation for studies with multiple endpoints are discussed.

Keywords: Bolshev’s recursion; Faithful rounding; Noe’s recursion; Sample size planning; Steck’s recursion (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.csda.2019.106899

Access Statistics for this article

Computational Statistics & Data Analysis is currently edited by S.P. Azen

More articles in Computational Statistics & Data Analysis from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-05-23
Handle: RePEc:eee:csdana:v:144:y:2020:i:c:s0167947319302543